Ohio, 2008Damaging Wind in Ohio, July 26, 2008
July 26, 2008 · NWS ILN · 1 event in 1 county or zone
Isolated severe thunderstorms developed over central Ohio ahead of a cold front during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed over central Ohio ahead of a cold front during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 3:40 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 26, 3:40 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT SAT JUL 26 2008
.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING. HIGH
PRESSURE WILL BUILD IN ON SUNDAY WITH DRY CONDITIONS AND
SEASONABLE TEMPERATURES. THE WARM AND DRY WEATHER WILL CONTINUE ON
MONDAY AS THE HIGH MOVES EAST ACROSS THE APPALACHIANS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
COLD FRONT IS ENTERING THE ILN CWA FROM THE NORTHWEST. SCATTERED
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AS EXPECTED. KEPT POPS
ABOVE GUIDANCE AT ABOUT 30 PERCENT FOR AREAL COVERAGE LATE THIS
AFTERNOON INTO THIS EVENING. CONDITIONS WILL DRY OUT LATE THIS
EVENING AS DRY AIR WORKS IN BEHIND THE FRONT AND DAYTIME HEATING
ABATES. THOUGH UPDRAFTS ARE RATHER WEAK AT THIS POINT...STRONGER
CELLS MAY TAP DRY AIR IN MID LEVELS WHICH COULD ALLOW ISOLATED
SEVERE WIND GUSTS TO OCCUR. EXPECT TEMPERATURES TO DROP OFF INTO
THE UPPER 50S NORTH TO MID 60S SOUTH...WHICH IS SLIGHTLY LOWER
THAN THE PREVIOUS FORECAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
WITH PERSISTENT HIGH PRESSURE INDICATED ON ECMWF AND GFS...WENT
WITH A DRY FORECAST THROUGH THE PERIOD. DATA FROM 18Z NAM ALSO
SUPPORTS DRY WEATHER. TEMPERATURES WILL WARM SLIGHTLY FROM SUNDAY
TO MONDAY IN THE SOUTHERLY FLOW AROUND THE HIGH AS IT SLIDES
EAST. AS A WHOLE...READINGS WILL HOVER AROUND CLIMATOLOGICAL
NORMALS...WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE LOW
TO MID 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NORTHWEST FLOW ALOFT BACKS WITH S/W ENERGY COMING THRU THE GREAT
LAKES LATE TUE/WED TIME FRAME. NUMERICAL MODEL SOLN/S DIFFER ON
EXACT TIMING WITH GFS SOLN BEING QUICKER. HAVE TRENDED THE FCST TO
SOLN CLOSER TO ECMWF WITH A SLIGHT CHC DEVELOPING LATE MONDAY NIGHT.
ASSOCIATED SFC WAVE TO PASS THRU THE GREAT LAKES WITH FRONTAL
BOUNDARY PASSING THRU OHIO ON WED. HAVE INCREASED POPS TO 40 PERCENT
TUE NIGHT AND WEDNESDAY.
FLOW BEHIND THIS FRONT ALOFT REMAINS NW WITH SFC HIGH PRESSURE
BUILDING INTO THE OHIO VALLEY. THIS HIGH SHUD KEEP REGION MOSTLY
DRY FROM LATER ON WED INTO SATURDAY. S/W EMBEDDED IN THE FLOW TO
DROP SE THRU THE OHIO VALLEY LATE SAT NIGHT INTO SUNDAY. HAVE A
MENTION OF THUNDER IN RESPONSE TO THIS SYSTEM.
TEMP WISE...HAVE GENERALLY TRENDED VALUES A LTL BELOW MEX CLOSER TO
MEN VALUES THRU WEDNESDAY NIGHT AND THEN STAYED CLOSE TO GUID
THEREAFTER.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
WEAK FRNTL BNDRY ACRS NW FCST AREA ATTM AND WILL CONTINUE TO
PROGRESS ACRS REST OF FCST AREA OVER NEXT SVRL HOURS. COMBINATION
OF MOIST UNSTABLE ATMOSPHERE AND WEAK FORCING ALONG FRNTL BNDRY
WILL CONTRIBUTE TO ISOLD TO WDLY SCT CONVECTIVE DVLPMNT AS AFTN
PROGRESSES. HAVE HANDLED THIS WITH A CB AT ALL OF THE TERMINALS
INTO THE EVNG HOURS.
WINDS WILL GRADUALLY SHIFT TO N/NW OVERNIGHT AS FRNTL BNDRY PUSHES
OFF TO THE SOUTHEAST OF THE TERMINALS. LO LVL MOISTURE WILL LINGER
ACRS SRN FCST AREA FOR A GOOD PART OF THE NIGHT...AND EXPECT THIS
TO MANIFEST IN FORM OF BKN SC AND THEN POTENTIALLY MVFR VSBYS AS
SKIES CLEAR ACRS THE SOUTH PRIOR TO DAYBREAK. SKIES WILL BECOME
MSTLY CLR AROUND OR SHORTLY AFT MIDNIGHT AT REMAINING TERMINALS.
WEAK SFC HI WILL REMAIN ACRS OH VLY SUNDAY WITH DRY CONDITIONS.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...RYAN
Hazardous weather outlook, Jul 26, 4:25 AM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT SAT JUL 26 2008
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
525 AM EDT SAT JUL 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD
FRONT TODAY AND CONTINUE INTO THIS EVENING. HOWEVER..THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 3:29 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT SAT JUL 26 2008
OHZ051-053-061-062-262100-
GREENE OH-CLARK OH-MIAMI OH-MONTGOMERY OH-
429 PM EDT SAT JUL 26 2008
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
SOUTHEASTERN MIAMI...SOUTHWESTERN CLARK AND NORTHWESTERN GREENE
COUNTIES THROUGH 500 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR UNION...MOVING EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
VANDALIA...GRAYSON...NORTHRIDGE...PHONETON...HUBER HEIGHTS...
BRANDT...BROWN...NEW CARLISLE...PARK LAYNE...WRIGHT-PATTERSON AFB...
MEDWAY AND CRYSTAL LAKES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
AR
Special weather statement, Jul 26, 3:45 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT SAT JUL 26 2008
OHZ053-262130-
CLARK OH-
445 PM EDT SAT JUL 26 2008
...A STRONG THUNDERSTORM WILL AFFECT CLARK COUNTY THROUGH 530 PM
EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NORTH HAMPTON...MOVING EAST AT 20
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
LAWRENCEVILLE...SNYDERVILLE...TREMONT CITY...SPRINGFIELD...BUCK CREEK
STATE PARK...NEW MOOREFIELD...PITCHIN...HARMONY...LISBON AND SOUTH
VIENNA.
AR
Special weather statement, Jul 26, 4:27 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT SAT JUL 26 2008
OHZ071-262200-
WARREN OH-
527 PM EDT SAT JUL 26 2008
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 600 PM
EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR STATE ROUTE 63 AT STATE ROUTE 741...
MOVING EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...GENNTOWN...LEBANON...OREGONIA...CAESAR CREEK STATE
PARK...BUTLERVILLE...MIDDLEBORO AND HARVEYSBURG.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
AR
Special weather statement, Jul 26, 4:50 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SAT JUL 26 2008
INZ066-074-OHZ070-077-262230-
FRANKLIN IN-DEARBORN IN-HAMILTON OH-BUTLER OH-
550 PM EDT SAT JUL 26 2008
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER...
NORTHWESTERN HAMILTON...NORTHEASTERN DEARBORN AND EASTERN FRANKLIN
COUNTIES THROUGH 630 PM EDT...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR CEDAR GROVE...MOVING SOUTHEAST AT 15
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CEDAR
GROVE...MOUNT CARMEL...ST. LEON...NEW ALSACE...SCIPIO...NEW
TRENTON...DOVER...ROCKDALE...LOGAN...OKEANA...ALERT...CLEVES...AND
WEST HARRISON.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
HATZOS
Special weather statement, Jul 26, 5:35 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT SAT JUL 26 2008
OHZ055-056-065-262315-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
635 PM EDT SAT JUL 26 2008
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...FRANKLIN
AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 715 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NEW ROME...MOVING EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. A TRAINED SPOTTER REPORTED PEA SIZE HAIL IN WESTERN FRANKLIN
COUNTY WITH THIS STORM.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...UPPER
ARLINGTON...VALLEYVIEW...MARBLE CLIFF...URBANCREST...GRANDVIEW
HEIGHTS...GROVE CITY...COLUMBUS...BEXLEY...GAHANNA...OBETZ...
WHITEHALL AND ETNA.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
HATZOS
Special weather statement, Jul 26, 5:38 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT SAT JUL 26 2008
OHZ063-064-073-262330-
ROSS OH-FAYETTE OH-PICKAWAY OH-
638 PM EDT SAT JUL 26 2008
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PICKAWAY...NORTHEASTERN
FAYETTE AND NORTHERN ROSS COUNTIES THROUGH 730 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BLOOMINGBURG...MOVING SOUTHEAST AT
20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WASHINGTON COURT HOUSE...MADISON
MILLS...PANCOASTBURG...DEER CREEK LAKE...NEW HOLLAND...WILLIAMSPORT
AND CLARKSBURG.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
HATZOS
Thunderstorm Wind, Fayette
- When
- July 26, 5:48 PM EST to 5:54 PM EST
- Where
- Fayette County, 2 mi ENE of Bloomingburg to 0.6 mi WNW of Johnson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 39.613, -83.367
A tree was downed on a vehicle near the intersection of State Route 38 and Bloomingburg-New Holland Road, causing some minor damage. A power pole was downed on Old Springfield Road to the east of Washington Court House.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New Mexico, July 26 to 28, 20081 death · $25 million · 1 event
- Rip Currents in New York, July 26, 20082 deaths · 2 events
- Hail and Damaging Winds in Ohio, July 26, 20082 injured · $62 million · 2.5 in hail · 24 events
- Heat in Nevada, July 26, 20081 death · 1 event
- Hail in Kansas, July 26, 2008$3.1 million · 2.75 in hail · 5 events
- Hail and Damaging Winds in North Dakota, July 26 to 27, 2008$633,000 · 3 in hail · 12 events
- Hail in Pennsylvania, July 26, 2008$475,000 · 1.75 in hail · 5 events
- Flash Flooding in New Mexico, July 26 to 27, 2008$220,000 · 5 events
- Hail and Damaging Winds in Montana, July 26 to 27, 2008$57,000 · 2 in hail · 31 events
- Hail and Damaging Winds in Maryland, July 26, 2008$136,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, July 26, 2008$27,000 · 2 in hail · 33 events
- Flash Flooding and Damaging Winds in Missouri, July 26, 2008$77,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123315.